Alert archive / Virginia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 25, NWS Blacksburg, VA

May 6, 20095 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at May 6, 2009, 11:53 PM EDT for 5 counties in Virginia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2009, 11:53 PM EDT (03:53 UTC)
Expired
May 7, 2009, 12:30 AM EDT
In force
37 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Amherst County, VA, Appomattox County, VA, Bedford County, VA, Campbell County, VA, City of Lynchburg, VA

The radar

The Roanoke radar (KFCX), 108 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 8:26 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 3.9 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2009-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2009-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 513 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
513 m²/s²
0-3 km storm-relative helicity
631 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 8:21 PM EDT, 3 hours 32 minutes earlier.

Area forecast discussion, May 6, 8:21 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
821 PM EDT WED MAY 6 2009

.SYNOPSIS...
LOW PRESSURE WILL PASS NORTH OF THE AREA OVERNIGHT. WEAK HIGH
PRESSURE WILL BUILD IN ON THURSDAY PROVIDING A BRIEF RETURN TO
DRIER WEATHER.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SEVERE WEATHER THREAT IS MAINLY CONFINED TO OUR SOUTHEAST CWA
VCNTY OF HIGHER CAPE AND INSTABILITY. ENTIRE CWA WILL SEE
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE REMAINDER OF THE
EVENING...BUT SEVERE THREAT WILL BE MAINLY CONFINED TO SOUTHSIDE
VA...THE PIEDMONT OF NC...AND POINTS EAST.

STRONG UPPER LEVEL TROF IS MOVING THROUGH THE OHIO VALLEY. THIS
TROF IS INTERACTING WITH A NEARLY STATIONARY FRONT THAT RUNS EAST-
WEST ACROSS SOUTHERN VIRGINIA AND WEST VIRGINIA ALONG AN ORF-LYH-
HTS LINE. NORTH OF THE FRONT THE AIR IS STABLE...WITH MAINLY
SHOWERS. SOUTH OF THE FRONT THE AIR WAS UNSTABLE WITH SCATTERED
THUNDERSTORMS...THE STORMS OVER THE CAROLINAS AND FAR EASTERN VA BEING
THE STRONGEST DUE TO THE HIGHER INSTABILITY. CAPES OF 1500 TO 2000
STILL EXIST SOUTH AND EAST OF DANVILLE AND THINK THIS WILL BE THE
AREA OF CONCERN EARLY TONIGHT FOR LINGERING STRONG TO SEVERE
THUNDERSTORM ACTIVITY. WITH THE PRESENCE OF THE UPPER
TROF...STRONG ROTATIONAL SHEAR EXISTS...AND THIS WILL PROMOTE THE
SPINNING OF THE STRONGER THUNDERSTORMS...RESULTING IN SUPERCELL
STRUCTURES AND POTENTIAL FOR ISOLATED TORNADOES.

FLOOD WATCH REMAINS ONGOING IN THE WEST WHERE FLASH FLOOD GUIDANCE
VALUES ARE VERY LOW DUE TO THE RECENT RAINFALL. THE FORECAST AREA
WILL BRIEFLY GET INTO THE WARM SECTOR TONIGHT AND LOW LEVEL
MOISTURE IS STILL HIGH. THE STATIONARY FRONT MAY LIFT A LITTLE
FARTHER NORTH AS THE SHORT WAVE PASSES TO OUR NORTH. THIS WILL
LIKELY RESULT IN A CONTINUATION OF SHOWERS...SOME OF WHICH MAY
PRODUCE HEAVY DOWNPOURS.

WITH DEW POINTS IN THE 50S AND 60S...AND ALL THE CLOUD OVER...
TEMPERATURES SHOULD REMAIN ELEVATED. GUIDANCE FOR LOWS SEEMS
REASONABLE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
UPPER LEVEL TROUGH TO SWING ACROSS THE REGION THURSDAY AND WITH
AMBLE MOISTURE...A FEW SHOWERS MAY POP UP IN THE AFTERNOON AND
LINGERING INTO THE EVENING. STRONGEST CONVECTION SHOULD REMAIN
SOUTHEAST OF THE AREA AND CLOSER TO THE LOW LEVEL JET ALONG THE
COAST. FLOW BECOMES ZONAL ALOFT WITH A 12-18 HOUR BREAK OF DRIER
WEATHER. CONVECTION TO FIRE IN THE MID WEST-OHIO VALLEY FRIDAY AND
WILL DRIFT TO THE EAST IN ZONAL FLOW. LATEST TRACK FOR THIS
CONVECTION IS ACROSS OH-E PA FRIDAY AFTERNOON. CONVECTION COULD
IGNITE SOUTH OF THIS LINE ALONG OUTFLOW BOUNDARIES AND DIRECT STORMS
OVER THE AREA FRIDAY NIGHT.

WITH A WEST WIND AND POSSIBLY THE SUN POKING THROUGH THE CLOUDS
THURSDAY...TEMPERATURES ARE EXPECTED TO BE ABOVE NORMAL...MID TO
UPPER 70S. FRIDAY...WE SHOULD SEE A BIT MORE SUN WITH MORE WARM AIR
ADVECTING INTO THE REGION AND MIXING IN THE AFTERNOON. AFTERNOON
TEMPERATURES WILL RUN ABOVE NORMAL BY 5 TO 10F WITH M/U 70S ACROSS
THE MOUNTAINS TO L/M 80S IN THE EAST.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE WEATHER IN THE EXTENDED PERIOD CONTINUES TO EVOLVE INTO A MORE
WET AND UNSTABLE PATTERN AS FRONTS AND FEATURES ARE SLOWER IN ZONAL
FLOW. A WEAK FRONTAL PASSAGE IS EXPECTED SATURDAY AND COULD STALL
JUST SOUTH OF THE VA/NC BORDER SUNDAY MORNING. WAVES GENERATING
ALONG THE STALL BOUNDARY IN THE MISSISSIPPI VALLEY COULD DEFLECT THIS
BOUNDARY BACK NORTH AND OVER THE IMMEDIATE AREA. OR...AS WE HAVE
SEEN IN THE PAST WEEK...CONVECTION MOVING INTO THE TENNESSEE VALLEY
WILL TRACK TO THE SOUTHEAST AND LEAVE THE AREA WITH ONLY ISOLATED TO
SCATTERED CONVECTION SUNDAY AFTERNOON AND EVENING. EVENTUALLY...HIGH
PRESSURE WILL ESTABLISH ITSELF OVER THE REGION...AND NOW THAT LOOKS
TO BE MONDAY.

TEMPERATURES WILL FALL BACK TOWARDS NORMAL THIS WEEKEND AND INTO THE
MIDDLE OF NEXT WEEK.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
THREAT FOR SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE
OVERNIGHT...COVERAGE WANING WITH TIME.

CEILINGS AND VISIBILITIES AT ROA AND LYH WILL LIKELY REMAIN IFR/LIFR
DUE TO PROXIMITY OF THE SURFACE FRONT...WITH IMPROVEMENT EXPECTED
ONCE MIXING TAKES PLACE THURSDAY. AREAS SOUTH OF THE FRONT...BLF
AND DAN WILL SEE VARIABLE CIGS AND VSBYS...AND THE CHALLENGE WILL
BE WHETHER LATE NIGHT FOG AND STRATUS REFORM IN THESE AREAS FOR
IFR AND LIFR.

THURSDAY THROUGH SATURDAY...THE WEATHER PATTERN REMAINS UNSETTLED WITH
ADDITIONAL FRONTAL SYSTEMS PUSHING EAST ACROSS THE REGION EVERY
COUPLE OF DAYS. THIS WILL KEEP SHOWERS AND POSSIBLY TSTMS AROUND
THROUGH THE PERIOD. PERIODS OF MVFR ARE LIKELY...AND IFR IS
POSSIBLE...IN THE VCNTY OF ANY SHOWER OR STORM.

HIGH PRESSURE WILL MOVE IN FOR SUNDAY BRINGING A RETURN TO VFR.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH THROUGH THURSDAY MORNING FOR VAZ007-009>012-
     018>020.
NC...NONE.
WV...FLOOD WATCH THROUGH THURSDAY MORNING FOR WVZ042>045.

&&

SYNOPSIS...JH
NEAR TERM...AMS/PM
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...PM
Hazardous weather outlook, May 6, 9:25 PM EDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
925 PM EDT WED MAY 6 2009

VAZ007-009>012-018>020-WVZ042>045-080130-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-CRAIG-ALLEGHANY VA-BATH-MERCER-
SUMMERS-MONROE-GREENBRIER-
925 PM EDT WED MAY 6 2009

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

HEAVY RAIN MAY RESULT IN FLOODING OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

HEAVY RAIN IS POSSIBLE AGAIN SATURDAY WHICH COULD LEAD TO
ADDITIONAL FLOODING PROBLEMS OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>005-018>020-VAZ013>017-022>024-032>035-043-080130-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-WATAUGA-WILKES-YADKIN-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
925 PM EDT WED MAY 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

LOCALLY HEAVY RAIN IS POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAVY RAIN IS POSSIBLE AGAIN SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ006-VAZ044>047-058-059-080130-
CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
925 PM EDT WED MAY 6 2009

...TORNADO WATCH 257 IN EFFECT UNTIL 4 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAVY RAIN IS POSSIBLE BY SATURDAY WHICH COULD LEAD TO ADDITIONAL
FLOODING PROBLEMS OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED.

In the hours before

Special weather statement, May 6, 6:51 PM EDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
651 PM EDT WED MAY 6 2009

NCZ006-062315-
CASWELL NC-
651 PM EDT WED MAY 6 2009

...A STRONG THUNDERSTORM WILL AFFECT FAR SOUTHEAST CASWELL COUNTY...

AT 650 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF PROSPECT HILL...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR PROSPECT HILL AROUND 700 PM.

LAT...LON 3632 7916 3624 7916 3624 7925

EXPERIMENTAL

DS
Special weather statement, May 6, 7:49 PM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
749 PM EDT WED MAY 6 2009

NCZ001-002-VAZ012-013-015>017-070045-
ALLEGHANY NC-ASHE NC-CARROLL VA-FLOYD VA-GRAYSON VA-PULASKI VA-
WYTHE VA-
749 PM EDT WED MAY 6 2009

...LINE OF STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...ASHE...
CARROLL...CITY OF GALAX...FLOYD...GRAYSON...PULASKI AND WYTHE
COUNTIES...

AT 747 PM EDT...A LINE OF HEAVY SHOWERS WITH GUSTY WINDS BUT LITTLE
LIGHTNING...WAS ALONG A LINE FROM 4 MILES NORTHWEST OF ALLISONIA TO
4 MILES WEST OF LANSING...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. BRIEF BUT VERY
HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR IVANHOE...LANSING...AND GRASSY CREEK AROUND
755 PM...SPRING VALLEY...SPRING VALLEY...AND MOUTH OF WILSON AROUND
800 PM...ALLISONIA...AND BRIDLE CREEK AROUND 805 PM...PATTERSON AND
AND BYLLESBY AROUND 810 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3701 8082 3702 8054 3698 8053 3701 8051
      3698 8049 3702 8045 3701 8042 3702 8041
      3702 8039 3703 8027 3647 8101 3642 8173
      3644 8173

EXPERIMENTAL

SK
Special weather statement, May 6, 9:11 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
911 PM EDT WED MAY 6 2009

NCZ001-002-018-VAZ007-009>016-018-022-WVZ042>045-070315-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-CRAIG-ROANOKE-MERCER-SUMMERS-
MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...
RADFORD...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...
VOLNEY...GALAX...NEW CASTLE...ROANOKE...SALEM...BLUEFIELD...
FLAT TOP...HINTON...HIX...UNION...LEWISBURG...QUINWOOD...DUO...
RAINELLE
911 PM EDT WED MAY 6 2009

...SHOWERS WITH HEAVY RAIN MAY CAUSE MINOR FLOODING...

SEVERAL LINES OF MODERATE TO HEAVY SHOWERS...AND EVEN AN ISOLATED
THUNDERSTORM...WILL CONTINUE SPREADING NORTHEAST ACROSS PORTIONS
OF SOUTHEAST WEST VIRGINIA...SOUTHWESTERN VIRGINIA...AND THE
MOUNTAINS OF NORTHWEST NORTH CAROLINA...THROUGH AT LEAST MIDNIGHT
TONIGHT. THESE AREA ARE BECOMING ALIGNED WITH THE UPPER LEVEL
SOUTHWEST FLOW AND ARE NOT MOVING PARTICULARLY FAST. MANY
LOCATIONS...ESPECIALLY IN THE UPPER NEW RIVER VALLEY...HAVE
ALREADY RECEIVED OVER AN INCH OF RAIN TODAY...AND ANOTHER INCH OR
SO OF RAINFALL MAY BE ENOUGH TO CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS. PONDING OF WATER ON ROADWAYS...INCLUDING
INTERSTATES 81 AND 77...AND ESPECIALLY IN LOW LYING
INTERSECTIONS...IS LIKELY LATE THIS EVENING.

USE EXTRA CAUTION IF DRIVING SINCE WATER ON ROADWAYS CAN BE
DIFFICULT TO SEE AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
YOUR FAVORITE MEDIA SOURCES FOR FURTHER UPDATES AND POSSIBLE
WARNINGS IF NECESSARY.

SK
Special weather statement, May 6, 9:58 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
958 PM EDT WED MAY 6 2009

VAZ059-070215-
CHARLOTTE VA-
958 PM EDT WED MAY 6 2009

...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE COUNTY...

AT 957 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DRAKES
BRANCH...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR KEYSVILLE AROUND 1005 PM AND ABILENE AROUND
1010 PM.

LAT...LON 3697 7847 3690 7858 3704 7866 3715 7854
      3714 7852 3713 7850 3711 7849 3710 7847
      3708 7844 3706 7845

EXPERIMENTAL
Special weather statement, May 6, 11:13 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1113 PM EDT WED MAY 6 2009

VAZ016-017-022>024-032>035-045-070715-
CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-CAMPBELL-
INCLUDING THE CITIES OF...GALAX...FLOYD...ROANOKE...SALEM...
FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD...
AMHERST...LYNCHBURG
1113 PM EDT WED MAY 6 2009

...MINOR FLOODING THREAT FROM BANDS OF HEAVY RAIN TO CONTINUE PAST MIDNIGHT...

AT 11PM EDT...A VERY SLOW MOVING AREA OF HEAVY SHOWERS AND ISOLATED
THUNDERSTORMS CONTINUED TO MOVE NORTHEAST ALONG AND ON EITHER SIDE
OF THE BLUE RIDGE AS INDICATED BY NATIONAL WEATHER SERVICE RADARS.
AS A RESULT...AN INCH TO TWO INCHES OF ADDITIONAL RAINFALL IS
LIKELY IN MANY AREAS THAT HAVE ALREADY RECEIVED A HALF AN INCH TO
AN INCH EARLY THIS EVENING...AS SOME OF THE HEAVY SHOWERS TRAIN OVER
THE SAME AREA DUE TO THE OVERALL SLOW MOVEMENT OF THE ZONE OF
SHOWERS. AREAS PARTICULARLY SUSCEPTIBLE THROUGH 3AM EDT TO PONDING
OF WATER ARE URBAN AREAS SUCH AS ROANOKE...BEDFORD...AND
LYNCHBURG...AS WELL AS INTERSTATE 81 AND HIGHWAY 460. IN
ADDITION...ANY SMALL STREAMS OR CREEKS IN THIS GENERAL REGION MAY
RISE TO NEAR BANK FULL...AND LOCATIONS THAT TYPICALLY FLOOD COULD
EXPERIENCE SOME MINOR FLOODING PROBLEMS TONIGHT.

USE EXTRA CAUTION IF DRIVING SINCE WATER ON ROADWAYS CAN BE
DIFFICULT TO SEE AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
YOUR FAVORITE MEDIA SOURCES FOR FURTHER UPDATES AND POSSIBLE
WARNINGS IF NECESSARY.

SK
Local storm report, May 6, 11:51 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1151 PM EDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     2 SSE GALAX             36.64N 80.90W
05/06/2009                   CARROLL            VA   PUBLIC

            NUMEROUS LARGE TREES DOWN.

&&

MATTAROCHIA

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 9:58 PM EDTSpecial Weather StatementRNKCharlotte17 min
May 6, 10:00 PM EDTAreal Flood AdvisoryRNKPulaski, Wythe4 hr
May 7, 12:34 AM EDTSpecial Weather StatementRNKCharlotte41 min
May 7, 6:42 AM EDTFlash Flood WarningRNKSmyth3 hr
May 7, 5:28 PM EDTSpecial Weather StatementRNKCharlotte, Halifax32 min
May 7, 7:21 PM EDTSpecial Weather StatementRNKBland, Carroll, Grayson, Montgomery, Pulaski, Smyth and 3 more54 min
May 7, 7:57 PM EDTSpecial Weather StatementRNKCarroll, Floyd, Grayson, Montgomery, Pulaski, Wythe and 2 more48 min
May 7, 2:01 PM EDTSpecial Weather StatementRNKWilkes59 min
May 7, 2:46 PM EDTSpecial Weather StatementRNKWilkes59 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.